I had a TAH on 7/21/06. At 4 weeks I was pretty much off meds for pain. At week 5 or so, I thought I had a UTI and went to the gyn. They treated it, but the culture came back negative. I was back the next week and was treated for a yeast infection. That didn't help. I won't call what I have pain, it's more of an irritation. The closest thing I can liken it to is when you have a UTI and you feel like you need to urinate all the time. But I don't have one. It's almost constant and the only thing that helped was sitting on a hot heating pad and Lortab. Now they won't prescribe Lortab any more and I don't know what my next step should be. The irritation seems to be where my urethra is and in the lower part of the vagina. It's very strange and doesn't seem to want to go away. I've had a CAT scan also...all clear, no adhesions, no hematomas from surgery. Any ideas?
First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes.
The most likely explaination of your symptoms are non-neurologic, including bladder sphincter spasms (that can be helped by Detrol) or undiagnosed inflammation/infection.
However, the symptoms you describe may also be related to nerve damage in the peroneal area, amongst other things. I do not know the procedure that was done for the TAH, but with vaginal approach TAH the nerves could be stretched and cause a transient pain. In rare cases the nerves may have permanent stetch damage/injury, which can be diagnosed on a pelvic EMG. Other possible causes include multiple sclerosis (an MRI of the brain can help with this) and a viral infection such as herpes simplex, etc. I would suggest starting a medication for neuropathic pain such as Elavil, neuronitn, cymbalta, etc to replace the Lortab (neuropathic pain medication takes 2-3 weeks to work, but is more effective in the long term. I would also suggest the pelvic EMG and MRI of the brain with and without contrast.
I hope this has been helpful.
Frequently, women suffer sacral nerve damage after surgery giving them what's called "urge incontinence." This should be evaluated by a urologist or a special Neuro-urologist. There're medications that can help. There are also new minimally invasive implantable nerve stimulators that can alleviate this problem. But you should first consult with a urologist.
After my second C sect, I had similar things happen for about 5 mths, they put it down to bladder spasms and it eventually resolved itself. I did try detrol once (I think thats the name of it) and it seemed to help me through a particularly bad patch a few wks post surgery. Note that my bladder had adhered to my uterus and it had to be worked on during the C sect surgery and then I had a catheter for 4 days as I was unable to move for other health reasons.
Ask them for more details on what the surgery found and see if it may have been worked on, or if the catheter they used may have irritated the uretherer somewhat.
I would suggest using cranberry juice or the tabs (avail at supermarket healthfood sections) to keep your urine in good shape and keep yourself hydrated.
I had the same problem for a few weeks after my TAH and other surgeries where I had to be catheterized. Guess my body just doesn't like to be interfered with in that area! Hopefully, this problem with resolve itself soon for you.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.